MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; BIOLOX CERAMIC FEMORAL HEAD PROSTHESIS

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; BIOLOX CERAMIC FEMORAL HEAD PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 20123204 lot 64580191 32mm i.D.Size d high wall liner.Item# 110010263 lot 65273694 g7 osseoti multihole 50mm d.Item# 00625006530 lot j7370441 bone screw self-tapping 6.5 mm dia.30 mm length.Item# 00625006525 lot j7348344 bone screw self-tapping 6.5 mm dia.25 mm length.Item# 00786401320 lot 65603489 femoral stem press-fit collarless.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately one month post implantation of a left total hip arthroplasty, the patient had an incision and drainage (i&d) for excessive drainage and hematoma requiring joint debridement.Approximately 1 and a half years later, while the patient was in 6 inches of water bent over at waist, the left hip dislocated.The patient subsequently had a closed reduction in the emergency room.The patient had a follow up appointment three days later and was given a brace.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Event or Problem Description
It was reported that approximately one month post implantation of a left total hip arthroplasty, the patient had an incision and drainage (i&d) for excessive drainage and hematoma requiring joint debridement.Approximately 1 and a half years later, while the patient was in 6 inches of water bent over at waist, the left hip dislocated.The patient subsequently had a closed reduction in the emergency room.The patient had a follow up appointment three days later and was given a brace.Approximately one month later the patient had a second dislocation while getting up from stool and fell.Closed reduction in the er with brace applied.No medical records provided.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed in 2022.One month later, an i&d was performed for hematoma and excessive drainage.On 2024, while bending in 6in of water, the patient dislocated and was reduced in a closed reduction at the er.A second dislocation occurred one month later, and the patient fell, another closed reduction was performed.A definitive root cause cannot be determined.This complaint was confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: updated: b3, b5, b6, d6, e1, g3, g6, h1, h2, h6; corrected: d4.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Initial left total hip arthroplasty followed by an i&d for excessive drainage and hematoma requiring joint debridement approximately 1 month later.Subsequently while in 6 in.Of water bent over at waist and dislocated left hip and had a closed reduction in the er approximately 1.5 years post-implantation.3 days later, patient was seen in the office and given a brace with follow up in 6 weeks.1 month later, there was a 2nd dislocation while getting up from stool and fell.Closed reduction in the er with brace applied.Approximately 2 years post-implantation, the patient was revised due to subsequent encounters of dislocation.The head and liner were exchanged without complications.The cup and femur remained implanted.Due diligence has been completed for this complaint; to date all available additional information has been received.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14
Common Device Name
BIOLOX CERAMIC FEMORAL HEAD PROSTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19702594
Report Number0009613350-2024-00289
Device Sequence Number7785452
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327(17)320427(10)3112555
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503202
Device Lot Number3112555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/30/2024
08/28/2024
03/14/2025
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/23/2024
08/29/2024
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight110 KG
Patient RaceWhite